Depersonalization Support Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter · #1 ·
I've been taking olanzapine for a very long time, and another antipsychotic called invega (when I only have affective disorder). I'm stuck between hearing voices and having derealization or only hearing voices.

What should I do? Olanzapine clearly causes derealization to me and I feel scared, paranoid. Some relative of mine imposes it on me because she says things would go bad again if I didn't take the pills. There was a time when I was taking only olanzapine and when I stopped taking it I got rid of derealization but then hearing voices started happening so I went back to taking it. My doctor doesn't want to give me another kind of medicine.
 

·
Banned
Joined
·
1,370 Posts
My doctor doesn't want to give me another kind of medicine.
Then you should go to another doctor and try another antipsychotic.
 
  • Like
Reactions: WreckingHotelRooms

·
Registered
Joined
·
2 Posts
Discussion Starter · #3 ·
The thing is I thought that by removing olanzapine once and replacing it with INVEGA would get me rid of dp/dr. It didn't, which is weird.
 

·
Banned
Joined
·
1,370 Posts
Maybe antipsychotics that are partial dopamine agonists, like Aripiprazole and Cariprazine, instead of antagonists, don't have this problem. If you want to go a more risky route, you might consider Clozapine.
 

·
Registered
Joined
·
631 Posts
Unless I'm reading you incorrectly, the solution to your dilemma (though it is far from ideal) seems obvious. you say that you are stuck between hearing voices and having derealization and just hearing voices. You say that Olanzapine gives you derealization and voices, but when you are not on it, you only hear voices. Or is it that when on Olanzapine you are derealized with no voices, but when you take it you are not derealized but hear voices? If the former is the case, then it seems obvious that being off of Olanzapine is preferable. If the latter is true, then you have to decide which state is least objectionable for YOU: derealization or hearing voices, and make your decision accordingly. Of course, if both these situations are too objectionable, then perhaps you should try something different, which may require seeing a different doctor.

And please don't let your doctor or your relatives decide what is "best" for you. I know it can be difficult because we are in a position of relative powerlessness over these authority figures, but if you really want to get better and not just placate others, you need to be assertive about what you are truly feeling and what course of action is best for you.
 

·
Registered
Joined
·
119 Posts
Ugh I hear you... I don’t hear voices but was put on a small dose of olanzapine to help sedate my panic but it makes my DR bad!! Unfortunately when I tried to come off, my anxiety was awful. I wish doctors thought more before prescribing meds :( I would talk about cross tapering the antipsychotic... have you tried that? Good luck to you!! Xxx
 
1 - 6 of 6 Posts
Top